Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Generalized second-order derivatives of convex functions in reflexive Banach spaces

Author: Chi Ngoc Do
Journal: Trans. Amer. Math. Soc. 334 (1992), 281-301
MSC: Primary 49J52; Secondary 46G05
MathSciNet review: 1088019
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Generalized second-order derivatives introduced by Rockafellar in finite-dimensional spaces are extended to convex functions in reflexive Banach spaces. Parallel results are shown in the infinite-dimensional case. A result that plays an important role in applications is that the generalized second-order differentiability is preserved under the integral sign.

References [Enhancements On Off] (What's this?)

  • [1] H. Attouch, Variational convergence for functions and operators, Pitman, London, 1984 MR 773850 (86f:49002)
  • [2] H. Attouch, D. Azé and R. J.-B. Wets, Convergence of convex-concave saddle functions: continuity properties of the Legendre-Fenchel transform. Applications to convex programming and mechanics, Ann. Inst. Henri Poincaré 5 (1988), 537-572. MR 978671 (90g:90118)
  • [3] A. BenTal and J. Zowe, Necessary and sufficient conditions for a class of nonsmooth minimization problems, Math. Programming 24 (1982), 70-91. MR 667940 (83m:90075)
  • [4] R. W. Chaney, Second-order sufficient conditions for nondifferentiable programming problems, SIAM J. Control Optim. 20 (1982), 20-33. MR 642177 (83j:90077)
  • [5] F. Clarke, Optimization and nonsmooth analysis, Wiley , New York, 1983. MR 709590 (85m:49002)
  • [6] Chi N. Do, Second-order nonsmooth analysis and sensitivity in optimization problems involving convex integral functionals, PhD. Thesis, Univ. of Washington, 1989.
  • [7] -, Sensitivity analysis in optimal control problems with convex costs, preprint.
  • [8] A. Haraux, How to differentiate the projection on a convex set in Hilbert space: some applications to variational inequalities, J. Math. Soc. Japan 29 (1977), 615-631. MR 0481060 (58:1207)
  • [9] J.-B. Hiriart-Urruty, Calculus rules on the approximate second-order directional derivative of a convex function, SIAM J. Control Optim. 22 (1984), 381-404. MR 739833 (85i:49023)
  • [10] Jean-Luc Joly and François de Thelin, Convergence of convex integrals in $ {\mathcal{L}^p}$ spaces, J. Math. Anal. Appl. 54 (1976), 230-244. MR 0412928 (54:1049)
  • [11] J. L. Ndoutoume, Calcul différentiel généralisé du second ordre, preprint.
  • [12] R. Phelps, Convex functions, monotone operators and differentiability, Springer-Verlag, 1989. MR 984602 (90g:46063)
  • [13] R. T. Rockafellar, First and second-order epi-differentiability in nonlinear programming, Trans. Amer. Math. Soc. 307 (1988), 75-108. MR 936806 (90a:90216)
  • [14] -, Generalized second derivatives of convex functions and saddle functions, Trans. Amer. Math. Soc. 28 (1990), 810-822. MR 1031242 (91b:90190)
  • [15] -, Integral functionals, normal integrands and measurable selections, Nonlinear Operators and the Calculus of Variations, Springer-Verlag, 1976, pp. 157-207. MR 0512209 (58:23598)
  • [16] -, Proto-differentiability of set-valued mappings and its applications in optimization, Analyse Non Linéaire (H. Attouch et al., eds.), Gauthier-Villars, Paris, 1989, pp. 449-482. MR 1019126 (90k:90140)
  • [17] -, Second-order optimality condition in nonlinear programming obtained by way of epiderivatives, Math. Oper. Res. 14 (1989), 462-484. MR 1008425 (91b:49022)
  • [18] G. Salinetti and R. J.-B. Wets, Convergence of sequences of closed sets, Topology Proc. 4 (1979), 149-157. MR 583698 (81j:54015)
  • [19] -, On the convergence of sequences of convex sets in finite dimensions, SIAM Rev. 21 (1979), 18-33. MR 516381 (80h:52007)
  • [20] A. Seeger, Second-order directional derivatives in parametric optimization problems, preprint. MR 931491 (89d:90217)
  • [21] J. Sokolowski, Differential stability of solutions to constrained optimization problems, Appl. math. Optim., Springer-Verlag, 1985, pp. 97-115. MR 794173 (87i:49050)
  • [22] E. H. Zarantonello, Projections on convex sets in Hilbert space and spectral theory, Contributions to Nonlinear Functional Analysis, 1971, pp. 237-424. MR 0388177 (52:9014)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49J52, 46G05

Retrieve articles in all journals with MSC: 49J52, 46G05

Additional Information

Keywords: Generalized second-order derivatives, epi-convergence, Mosco convergence, epi-derivatives, proto-derivatives, integral functionals, normal integrands
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society